Posted By CCF Cardio MD-SGM on February 25, 1998 at 13:54:18:
In Reply to: Tingling feet posted by Stefanie on February 24, 1998 at 14:21:41:
: Hello, I feel a little strange posting symptoms, but I am getting frustrated....
I have been to many doctors over the last 5 years with symptoms of dizziness, heart palpitations, high blood pressure, wieght gain, tiredness... I still have the symptoms, but I don't want to go to any more doctors because I feel like they think I am a hypochondriac. Anyhow, yesterday afternoon I suddenly had the wierdest sensation in my feet... it is hard to describe, and now I feel silly talking about it, but it scared me at the time, and lasted a few hours. Anyhow, it was like the feeling of when a limb "falls asleep" and then "wakes up" and tingles so bad it hurts... but it was just on the bottom of my feet (the pads and the heel), and it hurt when I walked. Then, I felt it slightly in my back (like a twinge), and then my cheeks (wierd, I know... I was a little confused). Being a biologist, I tried to rationalise through it, but it still upset me a bit. Any ideas?
Since this is a cardiology/cardiovascular disease forum, I'm going to focus on your concerns regarding high blood pressure, palpitations, and dizziness. Regarding the tingling feet, I must direct you to the neurology forum, where experts in diseases of the nervous system might be better able to provide some insight into that problem.
High blood pressure is a common problem, often due to "Essential" as opposed to Secondary causes. Essential Hypertension seems to result from delicate imbalances in the body's ability to regulate volume and blood vessel tone. We know that moderate to severe hypertension of any cause should be treated in order to lower the blood pressure to a normal range and thus reduce the risk of stroke and heart attack. Specific treatment options need to be discussed with your physician.
Dizziness and heart palpitations are frequent complaints among patients seeking advice from a cardiologist. However, the cause of such symptoms is most often benign, and related to postural changes in blood pressure, intermittent irregular heart beats, and a myriad of non-cardiac etiologies. Patients with known cardiac disease (history of heart attack, documented serious arrhythmias) should be carefully evaluated to rule out serious causes of these symptoms. In your case, I believe it would be prudent to obtain an electrocardiogram ("EKG") to check for serious problems in the electrical system of your heart. Also, if your symptoms are troubling, a Holter monitor or an event recorder can be prescribed. These devices aim to capture an electrical recording of the heart's rhythm during symptoms, in order to determine whether the heart is responsible for the problem. If you haven't undergone such an evaluation, you may wish to discuss this with your physician. Finally, a procedure known as "Tilt Table Testing" is sometimes useful in defining the cause of dizziness and palpitations. This would be a consideration if the more basic tests I have mentioned are unrevealing.
I hope I have been of help, and regret that I couldn't provide specific answers to the complaint of tingling.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.